Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2008, 7:23 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 7:23 PM EDT (23:23 UTC)
- Expired
- Jun 21, 2008, 8:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:30 PM EDT | TSTM WND DMG | Coolidge, GA | SEVERAL TREES AND POWER LINES WERE DOWN ALONG U.S. HIGHWAY 319 NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 212323
SVRTAE
GAC027-275-220000-
/O.NEW.KTAE.SV.W.0121.080621T2323Z-080622T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 800 PM EDT
* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COOLIDGE...OR 13 MILES NORTHEAST OF THOMASVILLE...AND MOVING EAST
AT 6 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAVO BY 800 PM EDT...
LAT...LON 3076 8363 3096 8393 3104 8386 3104 8379
3102 8379 3102 8378 3104 8377 3103 8351
TIME...MOT...LOC 2323Z 287DEG 5KT 3098 8382
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 21, 3:15 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT SAT JUN 21 2008 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...SO FAR TODAY MOST OF THE CONVECTION HAS OCCURRED ACROSS THE COASTAL WATERS AND SOUTHEAST BIG BEND. CURRENTLY...ONLY ISOLATED TO SCATTERED STORMS WERE OVER THE LAND AREAS BUT A FEW HAVE BEEN STRONG WITH DIME SIZE HAIL BEING REPORTED IN JEFFERSON COUNTY. SHORT WAVE CLEARLY EVIDENT IN THE WATER VAPOR IMAGERY MOVING ACROSS NORTHEAST GEORGIA. WILL KEEP CHANCE OF POPS IN THE FORECAST FOR THIS EVENING WITH SLIGHT POP ALL ZONES OVERNIGHT. THE SHORT TERM MODELS SHOW THE DEEPEST MOISTURE AND BEST LIFT WILL ARRIVE ON SUNDAY AS THE UPPER TROUGH DEEPENS WITH AXIS STAYING WEST OF OUR CWA. MODEL SOUNDINGS ACROSS THE AREA SHOW PWAT VALUES INCREASING TO AROUND TWO INCHES BY SUNDAY AFTERNOON. FOR OUR SEA BREEZE CLIMATOLOGY THIS WILL YIELD ANOTHER DISTURBED DAY WITH LIKELY POPS THROUGHOUT MOST OF OUR CWA. AS THE UPPER TROUGH BEGINS TO SWING EAST MONDAY THROUGH MONDAY NIGHT...THE NAM AND GFS SHOW SOME SIGNIFICANT MID TO UPPER LEVEL DRY AIR FILTERING IN FROM NORTHWEST TO SOUTHEAST. THE ECMWF IS STILL THE MOST BULLISH ON SCOURING OUT THE DEEP LAYER MOISTURE ACROSS OUR AREA DURING THAT TIME FRAME. WILL TAPER MONDAYS POPS FROM MID RANGE CHANCE (40%) NW TO LIKELY (60-70%) E-SE AND THEN DOWN TO SLIGHT ACROSS THE BOARD FOR MONDAY NIGHT. && .LONG TERM...(TUESDAY THROUGH FRIDAY)...STILL EXPECTING A GRADUAL CHANGE IN THE LARGER SCALE PATTERN AS WE GO THROUGH NEXT WEEK. A FINAL...RELATIVELY VIGOROUS SHORT WAVE WILL ROUND THE BOTTOM OF THE EASTERN U.S. TROUGH BY TUESDAY...AND PROGRESS EASTWARD INTO THE WESTERN ATLANTIC. AS THE MEAN TROUGH OVER THE EASTERN U.S. BEGINS TO SHIFT EASTWARD...THE FLOW ALOFT WILL BECOME MORE ZONAL. HEIGHTS WILL GRADUALLY RISE OVER THE SOUTHEAST U.S. STARTING THE MIDDLE OF THE WEEK...AS WEAK RIDGING BEGINS TO DEVELOP ALOFT AND AT THE SURFACE. THE RESULT WILL BE A RETURN TO SIGNIFICANTLY DRIER CONDITIONS AND HIGHER TEMPERATURES. && .AVIATION...OUTSIDE OF A BRIEF THUNDERSTORM AT PFN EARLIER TODAY... THE SCT TO NUMEROUS SHOWERS AND STORMS HAVE REMAINED GENERALLY TO THE SOUTH OF THE TAF SITES THIS AFTERNOON...WITH THE BULK OF THE STORMS IMPACTING THE COASTAL WATERS AND THE EXTREME SE FL BIG BEND. FOR THE REMAINDER OF THE AFTERNOON...DID LEAVE IN TSRA TEMPOS FOR TLH...PFN...AND VLD...BUT NOW ANTICIPATE THAT DHN AND ABY WILL REMAIN DRY. OVERNIGHT...COULD SEE SOME MINOR VIS RESTRICTIONS...BUT DO NOT EXPECT ANYTHING LOWER THAN MVFR AT THIS TIME. && .MARINE...WINDS AND SEAS STAY BELOW HEADLINE CRITERIA THROUGH THE PERIOD AS THE PRESSURE GRADIENT ACROSS THE LOCAL WATERS REMAINS WEAK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MONDAY BECOMING ISOLATED TUESDAY THROUGH THURSDAY. && .FIRE WEATHER...INCREASING MOISTURE AND RAIN CHANCES WILL KEEP THE CONDITIONS WILL ABOVE CRITICAL THRESHOLDS AT LEAST INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 87 70 88 69/ 40 70 40 60 20 PANAMA CITY 73 86 74 87 74/ 30 70 40 50 20 DOTHAN 71 89 71 89 71/ 30 50 30 40 20 ALBANY 70 91 70 90 69/ 40 70 30 50 20 VALDOSTA 69 88 71 88 70/ 40 70 30 60 20 CROSS CITY 70 86 71 86 69/ 40 70 40 70 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && PUBLIC/MARINE...BARRY AVIATION/FIRE WX...GOULD LONG TERM...DUVAL
Hazardous weather outlook, Jun 21, 5:04 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT SAT JUN 21 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT SAT JUN 21 2008 /404 AM CDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT ANTICIPATED...A SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THE STORMS THAT DO DEVELOP WILL BE FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THESE STORMS MAY CONTINUE INTO THE LATE EVENING HOURS ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON SUNDAY WITH LOCALLY HEAVY RAIN POSSIBLE ACROSS THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Jun 21, 2:27 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 227 PM EDT SAT JUN 21 2008 FLZ018-019-211900- JEFFERSON-MADISON- 227 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHEASTERN JEFFERSON AND EXTREME WESTERN MADISON COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 300 PM EDT AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 21, 6:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 641 PM EDT SAT JUN 21 2008 ALZ067-GAZ142-212315- EARLY-HENRY- 541 PM CDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST EARLY AND SOUTHEAST HENRY COUNTIES... * UNTIL 615 PM CDT/715 PM EDT/ AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF ABBEVILLE...MOVING EAST AT 19 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 21, 6:48 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 648 PM EDT SAT JUN 21 2008 GAZ147-148-161-212315- BERRIEN-COOK-LANIER- 648 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN...COOK AND LANIER COUNTIES... * UNTIL 715 PM EDT AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF ADEL...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... RAY CITY BY 715 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. 9-FOURNIER
Special weather statement, Jun 21, 7:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 701 PM EDT SAT JUN 21 2008 GAZ158-159-212345- BROOKS-THOMAS- 701 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST BROOKS AND NORTHEAST THOMAS COUNTIES... * UNTIL 745 PM EDT AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COOLIDGE...OR 13 MILES NORTHEAST OF THOMASVILLE...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR... PAVO BY 720 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 21, 7:22 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 722 PM EDT SAT JUN 21 2008 FLZ017-220000- LEON- 722 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY INCLUDING TALLAHASSEE... * UNTIL 800 PM EDT AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TALLAHASSEE. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.